Hello All - Has anyone else been experiencing a rash from the Dexcom. I being told its from the Canulla ( Little piece that goes into your skin) thats causing it. I was wondering if anyone else is having this issue? The Dexom is great but I unfortunately cant use it because the rash gets so bad.
Any help woud be greatly apprecciated.
hi @Sscanz0913 welcome to Type one nation. I get skin irritation because of the adhesive. When I rip a g6 off, there is a red outline exactly where the adhesive was touching my skin. After a few sensors, it looked blistered and raw under the sensor, as if it were getting worse. I use “Flonase” which is a topical nasal steroid designed for allergies. I spray the area before I apply the sensor, let it dry (there is an oil which takes a long time to dry) then I apply the sensor. I use 4 locations so that I don’t put another sensor in that spot there for 30 full days. this has been keeping my irritation to a bearable minimum, and I am luck it’s been ok I really like the sensor.
you can also try a physical barrier, which is a sticker you put on your skin and then you apply the g6 on top of the sticker. Dexcom has a FAQ that has other ideas here https://www.dexcom.com/faqs/sensitive-skin
the G6 sensor technology (from the investor materials SEC filing) include biomaterials, membrane systems, electrochemistry and low power microelectronics. The G6 membrane technology consists of multiple polymer layers configured to selectively allow the appropriate mix of glucose and oxygen to travel through the membrane and react with a glucose specific enzyme to create an extremely low electrical signal, measured in pico-amperes. An allergy to any of these materials, under the skin, would be very difficult to overcome, you should work with a doctor if you are having an allergic reaction to the sensor wire. good luck!
You might try Benadryl if you can take it. I’ve used Benadryl cream on topical rashes and used to take it orally for seasonal allergies - both worked well. An allergist may have some even more effective treatments.